Definition: Post-inflammatory hyperpigmentation is seen following acneiform eruption or other causes of skin inflammation such as eczema or an inflamed sebaceous cyst. Sun exposure aggravates the hyperpigmentation.1

Incidence: Uncommon.2,3,4,5,6

Onset: More than 8 weeks after treatment initiation.

Resolution: Only within months of completion of EGFRI treatment.

ICD10 codes:

  • L81.8 Other specified disorders of pigmentation.
  • Y43.8 Other drugs, medicaments and biological primarily systemic substances causing adverse effects in therapeutic use, not elsewhere classified.

Grade 1

Hyperpigmentation covering <10% BSA; no psychosocial impact.

Grade 2

Hyperpigmentation covering >10% BSA; associated psychosocial impact.

Typical clinical presentations of hyperpigmentation can be viewed at the bottom of the page.

References

1Segaert S & Van Cutsem E. Ann Oncol 2005; 16: 1425-1433.
2European Medicine Agency. Tarceva® (erlotinib) Summary of Product Characteristics 2009.
3European Medicine Agency. Iressa® (gefitinib) Summary of Product Characteristics 2009.
4European Medicine Agency. Erbitux® (cetuximab) Summary of Product Characteristics 2009.
5European Medicine Agency. Vectibix® (panitumumab) Summary of Product Characteristics 2009.
6European Medicine Agency. Tyverb® (lapatinib) Summary of Product Characteristics 2010.

This site uses cookies. Some of these cookies are essential, while others help us improve your experience by providing insights into how the site is being used.

For more detailed information on the cookies we use, please check our Privacy Policy.

Customise settings